This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
I am a 61 yr old female. For the last 1 year I have had several uti's. After taking Levoquin for 3 days, my dr. had me return to the office for a urine test. 3 days later his office called and said I had to be catheterized to get a clean catch. (no problem) except the nurse couldn't insert the catheter. It took 2 trys with a larger one and then she used a smaller one and finally got it in. The pain from her trying 2 x's was excruciating. ( and i have a high pain tolerance) It has been 4 days and I am experiencing terrible cramps. Do you think all this pain is from her trying to put in the too large catheter??? The catheterized urine test came back negative but I was at the internist today and he did urine test and it still had microscopic blood. Please give me your opinion. Thank you,
As a women I can tell you I hate to be catherized to me is it worst than having my teeth pull. It is very common to have discomfort for a few days after your catherization. And the blood in the urine is due to trauma. About the cramps it is the way of your body to tell you your bladder has been traumatized and is now healing. Is a normal experience. I had it several times. Hope this helps and hope you feel better soon.
I had a laparoscopic surgery 3 months ago to remove some tumors and cysts from my ovaries. During the surgery and for one day after I was cathed, and I am still having terrible burning pain since then. If it doesn't go away in a few days, consult a urologist right away so that it doesn't become chronic. In post menopausal women, the tissues of the urethra thin out and can get very irritated from a cath.. there are medicines that can help you with the burning pain too. Ask you internist for some pyridium, it will help with the burning. You may also benefit from an estrogen cream used internally to restore the vaginal and urethral tissues. I am having a terrible time now having to go to a urogynacologist to try to get my burning under control. It has also caused me to have a lot of urinary frequency. I have a feeling that when I was under anesthesia the resident who put my catheter in must have really torn me up as it shows up on a cystoscopy that I have severe inflammation now.
Hi, I'm male so I can't directly relate, however I have had catheters since 1995. For the last year I have had an indwelling catheter.
The bladder is not meant to have anything other then urine. What happens is the the bladder goes into spasms due to having the balloon and tip of the cathter make contact with the bladder wall.
One of the medications that offer some relief from the cramping is Buscopan. I have also been put on Detrol LA due to the fact that I have a neurogenic bladder.
Due to a neurological condition I also use Morphine then things are really bad. Antoher pain killer is Endocet.
Talk to your doctor about the possibility of some of the meds to eleviate the pain from cramping. Don't let any doctor tell you that you will get used to it. If it is true than I should be more then used to it now.
If the cramping gets realy bad, try a hot bath. This only gives short term relief.
Another thing to try is to wear and absorband pad and try to relax your sphyncter when the cramping starts. This way you won't have to worry about leakage. Relaxing the sphyncter aloows the catheter to settle in the bladder relieving some discomfort. We normally fight this sensation since we don't want to leak urine.
I hope that you will find something to deal with the discomfort.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.